Rod Stewart Says Steroids Deflated His Manhood

By Valerie Tejeda 05/15/13

The British rocker got hooked on roids in the '80s, with some unfortunate side effects.

Image: 
showbiz_rod_stewart.jpg
Poor Rod Photo via

Rod Stewart says he got hooked on steroids after taking them to help his vocal chords in the late '80s, and he experienced some unfortunate physical side effects. “The steroids will take down the swelling in any membrane—including your knob," the British rocker tells Mojo Magazine, "and it’s what you do when you’re in a bit of a pinch and need to do a show and you can’t sing.” In addition to "shrinking his manhood," Stewart's steroid addiction caused him a slew of other health problems. “One night, on stage in Sheffield, I thought I was in the kitchen with my mum because the steroids had eaten a hole in my stomach," he recalls, "I was bleeding internally and hallucinating. What the audience must have thought?” The 68-year-old father of eight, who also survived thyroid cancer, refers to steroids as the “most horrible drug in the world.” But he says he still takes them "occasionally" to help him get through a difficult show. "I will still use them around once a year if I'm really struggling," he says, "It gets you through the show, but you pay for it."

Please read our comment policy. - The Fix
Disqus comments
valerie tejeda.jpg

Entertainment journalist and author Valerie Tejeda spends her days reporting on books, television, and all things pertaining to pop culture, and spends her nights writing novels for teens. Her stories have appeared on a variety of different publications, including but not limited to: VanityFair, MTV, The Huffington Post, TeenVogue, She Knows, Latina, The Fix, Salon.com, Cosmopolitan, and more. You can find Valerie on Linkedin and Twitter.

Disqus comments